Alert archive / Ohio / River Flood Warnings in 2015
River Flood Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 31, 2015, 11:38 PM EDT for Defiance County, Henry County, Ohio. It took effect at Jun 1, 2015, 10:24 AM EDT. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 11:38 PM EDT (03:38 UTC)
- In effect from
- Jun 1, 2015, 10:24 AM EDT
- Expired
- Jun 3, 2015, 3:12 PM EDT
- In force
- 53 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Defiance County, OH, Henry County, OH
The river
Written for the forecast point Maumee River near Defiance (DEFO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
739 WGUS43 KIWX 010338 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1138 PM EDT SUN MAY 31 2015 ...The National Weather Service in Northern Indiana has issued a flood warning for the following rivers... Maumee River near Defiance affecting Defiance and Henry Counties .Heavy rainfall from the cold front that passed through over the weekend will cause the Maumee River near Defiance to rise into flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Never drive vehicles through flooded areas. the water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC039-069-020338- /O.NEW.KIWX.FL.W.0011.150601T1424Z-150603T1912Z/ /DEFO1.1.ER.150601T1424Z.150602T0000Z.150602T1912Z.NO/ 1138 PM EDT SUN MAY 31 2015 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Maumee River near Defiance * from Monday morning to Wednesday afternoon. * At 11 PM Sunday the stage was 8.8 feet and rising. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast...The river will rise above flood stage Monday morning and crest near 10.5 feet around 8 PM Monday June 1 and fall below flood stage around 3 PM Tuesday June 2. * at 10.0 feet...Flooding occurs in Kingsbury and Pontiac Parks. * This crest compares to a previous crest of 10.2 feet which occurred on Apr 7 2009. && LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431 $$
2 follow-up statements
566
WGUS83 KIWX 011513
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 AM EDT MON JUN 1 2015
...The flood warning has been extended for the following rivers...
Kankakee River at Davis Route 30 affecting La Porte...Starke and St.
Joseph Counties
Maumee River near Defiance affecting Defiance and Henry Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent heavy rainfall has caused minor flooding along area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-021513-
/O.EXT.KIWX.FL.W.0009.000000T0000Z-150607T1200Z/
/DAVI3.1.ER.150531T1740Z.150601T1800Z.150606T1200Z.NO/
1013 AM CDT MON JUN 1 2015
The Flood Warning has been extended for
The Kankakee River at Davis Route 30
* until Sunday morning.
* At 10 AM Monday the stage was 10.9 feet and rising.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 10.9 feet around 1
PM Monday June 1 and fall below flood stage around 7 AM Saturday
June 6.
* at 11.0 feet...Flooding of secondary roads near the river begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$
OHC039-069-021513-
/O.EXT.KIWX.FL.W.0011.000000T0000Z-150603T0000Z/
/DEFO1.1.ER.150602T0000Z.150602T0000Z.150602T0000Z.NO/
1113 AM EDT MON JUN 1 2015
The Flood Warning has been extended for
The Maumee River near Defiance
* until Tuesday evening.
* At 11 AM Monday the stage was 9.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near flood stage around 8 PM
Monday June 1.
* at 10.0 feet...Flooding occurs in Kingsbury and Pontiac Parks.
&&
LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431
$$
OHC039-051-171-021513-
/O.EXT.KIWX.FL.W.0010.000000T0000Z-150603T1800Z/
/STRO1.1.ER.150531T2000Z.150601T1300Z.150602T1800Z.NO/
1113 AM EDT MON JUN 1 2015
The Flood Warning has been extended for
The Tiffin River near Stryker
* until Wednesday afternoon.
* At 10 AM Monday the stage was 11.9 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage
around 2 PM Tuesday June 2.
* at 12.0 feet...Portions of State Route 66 flood north of Archbold.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$029 WGUS83 KIWX 021154 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 754 AM EDT TUE JUN 2 2015 ...The flood warning is cancelled for the following rivers... Maumee River near Defiance affecting Defiance and Henry Counties This will be the last statement for this high water event. OHC039-069-021224- /O.CAN.KIWX.FL.W.0011.000000T0000Z-150603T0000Z/ /DEFO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 754 AM EDT TUE JUN 2 2015 The Flood Warning is cancelled for The Maumee River near Defiance * At 7 AM Tuesday the stage was 9.4 feet * Flood stage is 10.0 feet. * Forecast...The river crested below flood stage at 9.98 feet yesterday afternoon. The river will continue falling. && LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 31, 7:20 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 31, 7:20 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 720 PM EDT SUN MAY 31 2015 .SYNOPSIS... ISSUED AT 508 PM EDT SUN MAY 31 2015 THE FRONT THAT BROUGHT US ALL THE RAIN THIS WEEKEND WILL KEEP ON MOVING TO THE EAST THROUGHOUT TONIGHT. THIS WILL END THE SPRINKLES TO LIGHT SHOWERS THAT ARE LEFT IN THE AREA TO END BY MIDNIGHT. THEN THE REST OF THE NIGHT INTO MONDAY WILL BE DRY AS HIGH PRESSURE MOVES IN. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MIDDLE 40S IN SOUTHERN MICHIGAN TO THE LOWER 50S ALONG THE OHIO RIVER. HIGH TEMPERATURES ON MONDAY WILL RANGE FROM THE LOWER 60S IN SOUTHEASTERN INDIANA TO THE UPPER 60S IN THE WESTERN TO NORTHWESTERN PORTIONS OF THE REGION. TEMPERATURES WILL BE COOLER NEAR LAKE MICHIGAN. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 327 PM EDT SUN MAY 31 2015 MAINLY DRY/UNSEASONABLE COOL CONDITIONS ARE EXPECTED INTO TONIGHT AND MONDAY AS LOW LEVEL NORTHEAST FLOW PERSISTS IN WAKE OF AN EXITING LOW PRESSURE SYSTEM AND SOUTHEAST OF A BUILDING NORTHERN/WESTERN GREAT LAKES SFC RIDGE AXIS. STILL MAY SEE A FEW ADDITIONAL LIGHT SHOWERS/DRIZZLE ACROSS EAST-SOUTHEAST ZONES INTO THE EARLY EVENING ALONG TRAILING 700 MB TROUGH/DEFORMATION AXIS. DRY OTHERWISE INTO THE REST OF TONIGHT AND TOMORROW AS DRIER AIR CONTINUES TO FILTER IN...WITH RAIN CHANCES CONFINED TO THE OH/TN RIVER VALLEYS NEAR A LEFTOVER BOUNDARY AND STALLED SECONDARY CIRCULATION. RESIDUAL MOISTURE IN POST FRONTAL INVERSION SHOULD KEEP LOW CLOUDS LOCKED IN THROUGH AT LEAST MONDAY MORNING (SAVE FOR FAR NORTHWESTERN ZONES WHERE SOME GRADUAL EROSION IS EXPECTED). THIS WILL LIMIT RADIATIONAL LOSS/TEMP FALLS TONIGHT WITH TEMPS ONLY DROPPING A FEW DEGREES INTO THE MID-UPPER 40S OVERNIGHT. && .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 327 PM EDT SUN MAY 31 2015 SOME LOW CLOUDS MAY LINGER ACROSS THE FAR EAST/SOUTHEAST MONDAY EVENING AS UPPER TROUGHING ACROSS THE GREAT LAKES SHIFTS OFF TO THE EAST. NORTHEAST LOW LEVEL FLOW SHOULD ALSO CONTINUE TO ADVECT DRIER AIR SOUTHWARD ACROSS THE REGION THROUGH TUESDAY. A RATHER STAGNANT PATTERN WILL THEN UNFOLD THROUGH MOST OF THIS FORECAST PERIOD AS A CUT OFF UPPER PV ANOMALY WILL BE MEANDERING SOMEWHERE FROM THE MID MS RIVER VALLEY TO THE LOWER OH VALLEY. AT LEAST FOR TUESDAY AND WEDNESDAY MOISTURE PROFILES WILL BE MEAGER. SOME SUBTLE VEERING IN FLOW FOR WEDNESDAY NIGHT AND THURSDAY SHOULD ALLOW FOR SOME MODEST POSITIVE THETAE ADVECTION TO WORK NORTHWESTWARD ACROSS WESTERN OHIO/NORTHEAST INDIANA. WITH SOME BETTER MOISTURE IN PLACE AND THE POSSIBILITY OF SOME WEAK SHORT WAVES TO ROTATE AROUND PARENT CUT-OFF CIRCULATION TO THE SOUTH CANNOT COMPLETELY DISCOUNT LOW END SHOWER CHANCES MAINLY SOUTHEAST. GIVEN SUCH A WEAKLY FORCED ENVIRONMENT WITH GREAT UNCERTAINTY IN TIMING OF WEAK SHORT WAVES...WILL CONTINUE TO KEEP THE THURSDAY/THURSDAY NIGHT PERIOD DRY. WEAK GRADIENT THROUGH THIS PERIOD SHOULD ALSO SUPPORT WEAK LAKE BREEZES EACH AFTERNOON. DID MAINTAIN THE SLIGHT CHANCE POPS FRI/FRI NIGHT WITH SOME INDICATIONS OF A WEAK NORTHWEST FLOW WAVE POSSIBLY ALLOWING WEAK COOL FRONTAL BOUNDARY TO DROP INTO THE SOUTHERN GREAT LAKES. MODERATING TREND STILL APPEARS TO BE ON TRACK...ALTHOUGH WITH MORE PROMINENCE PAST SEVERAL CYCLES OF AFOREMENTIONED CUT OFF PV ANOMALY/GREATER CLOUD COVER...AND A BIT MORE SUBDUED MID LEVEL RIDGE...WARMING TREND MAY BE A BIT TEMPERED. WEAK STEERING FLOW TO CONTINUE NEXT WEEKEND WITH SOME INDICATIONS IN MEDIUM RANGE MODELS OF A MORE SUBSTANTIAL RIDGE-TOPPING WAVE JUST AFTER THIS FORECAST VALID PERIOD. OTHERWISE...PATTERN DOES SEEM SOMEWHAT SUPPORTIVE OF ISOLD AFTERNOON SHOWERS GIVEN EXPECTED PROXIMITY OF WEAK BOUNDARY WASHING OUT ACROSS THE REGION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 713 PM EDT SUN MAY 31 2015 SATELLITE AND SURFACE OBSERVATIONS SHOW MVFR CLOUD DECK REMAINING LOCKED ACROSS THE REGION WHILE GENERALLY PARALLEL TO WEAK LOW LEVEL NORTHEAST FLOW. SOME SMALL BREAKS NOTED WITHIN CLOUD DECK WHILE NORTHERN PERIPHERY OF CLOUDS EXTEND FROM NEAR KBEH TO KLAN. HIRES RUC GUIDANCE SUGGEST LOW LEVEL MOISTURE WILL REMAIN IN PLACE THROUGH AT LEAST THE EVENING HOURS AT KSBN AND UNTIL MID MORNING MONDAY AT KFWA. HAVE PUSHED BACK VFR CONDITIONS AT KSBN BY A FEW HOURS PER LATEST GUIDANCE WHILE HOLDING ONTO MVFR THROUGH 16Z AT KFWA. MIXING MONDAY MORNING ALONG WITH DRIER AIR FILTRATION SHOULD HELP BREAK UP CLOUD DECK AND BRING CLEARING TO TERMINALS BY AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...BEACH HAZARDS STATEMENT UNTIL 9 PM CDT THIS EVENING FOR INZ003. MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ077. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LMZ043-046. && SYNOPSIS...LOTHAMER SHORT TERM...STEINWEDEL LONG TERM...MARSILI AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 31, 3:31 PM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 331 PM EDT SUN MAY 31 2015 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-011945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 331 PM EDT SUN MAY 31 2015 /231 PM CDT SUN MAY 31 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-011945- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 331 PM EDT SUN MAY 31 2015 /231 PM CDT SUN MAY 31 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 331 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
River Flood Warnings in Ohio, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.